Alert archive / Vermont / Frost Advisories in 2011

Frost Advisory 5, NWS Burlington, VT

October 6, 2011Clinton County, Essex County, New York; 4 counties in Vermont

NWS Burlington, VT issued this frost advisory at Oct 6, 2011, 3:24 PM EDT for Clinton County, Essex County, New York; 4 counties in Vermont. It took effect at Oct 7, 2011, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:24 PM EDT (19:24 UTC)
In effect from
Oct 7, 2011, 12:00 AM EDT
Expired
Oct 7, 2011, 8:00 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 12 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS71 KBTV 061924
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EDT THU OCT 6 2011

NYZ028-035-VTZ001-002-005-009-071200-
/O.NEW.KBTV.FR.Y.0005.111007T0400Z-111007T1200Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES
324 PM EDT THU OCT 6 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY. 

* LOCATIONS...CHAMPLAIN VALLEY OF NEW YORK AND VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S TONIGHT.

* TIMING...MIDNIGHT TONIGHT TO 8 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
1 follow-up statement
280 
WWUS71 KBTV 070232
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1032 PM EDT THU OCT 6 2011

NYZ028-035-VTZ001-002-005-009-071200-
/O.CON.KBTV.FR.Y.0005.111007T0400Z-111007T1200Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES
1032 PM EDT THU OCT 6 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST
ADVISORY...UNTIL 8 AM EDT FRIDAY.

* LOCATIONS...CHAMPLAIN VALLEY OF NEW YORK AND VERMONT.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* TIMING...MIDNIGHT TONIGHT TO 8 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Oct 6, 3:21 PM EDT, 3 minutes earlier.

Area forecast discussion, Oct 6, 3:21 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
321 PM EDT THU OCT 6 2011

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE BOTH ALOFT AND AT THE SURFACE WILL
CONTINUE TO DOMINATE THE WEATHER ACROSS THE NORTH COUNTRY THROUGH
THIS UPCOMING WEEKEND. ONCE AGAIN AREAS OF FROST WILL BE POSSIBLE
TONIGHT WITH TEMPERATURES IN THE 20S AND 30S. HOWEVER...A BIG
WARMING TREND IS ANTICIPATED FOR THIS UPCOMING WEEKEND...WITH
DAYTIME HIGH TEMPERATURES WELL INTO THE 70S BY SATURDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 332 PM EDT THURSDAY...FCST CHALLENGE WL BE CHILLY TEMPS TONIGHT
AND POTENTIAL FOR FROST ACRS THE CPV...FOLLOWED BY SIGNIFICANT
WARM-UP ON FRIDAY. SFC ANALYSIS PLACES HIGH PRES ACRS CENTRAL NY
ATTM...WITH WATER VAPOR SHOWING LARGE AREA OF SUBSIDENCE ACRS OUR
CWA. THIS DEEP DRY LAYER WL RESULT IN MAINLY CLR SKIES
TONIGHT...ALONG WITH LIGHT WINDS. HOWEVER...85H AND 925MB TEMPS WL
BE WARMING AFT 06Z...AS LLVL WAA DEVELOPS...RESULTING IN SLIGHTLY
WARMER TEMPS...ESPECIALLY ACRS THE SLV/DACKS. 24HR TEMP/DWPT CHANGE
SHOWS DWPTS ARE 3 TO 5 DEGREES LOWER TODAY...THAN YESTERDAY AND
TEMPS ARE 2 TO 4 DEGREES COOLER...SUGGESTING THIS WARMING ALOFT WL
BE OFFSET BY COOLER/DRIER BL TEMPS. WL MENTION LOWS NEAR 20F
SLK/NEK TO 32F BTV TO 40F NEAR LAKE CHAMPLAIN. SOME MTN LOCATIONS
WL BE BTWN 35 AND 40F...DUE TO WARMING ALOFT. GIVEN THE GROWING
SEASON HAS NOT ENDED YET ACRS THE CPV...WL ISSUE FROST ADVISORY
FROM MIDNIGHT TO 8AM. ON FRIDAY...STRONG LLVL WAA CONTS AS PROGGED
925MB TEMPS JUMP BTWN 10-12C BY 00Z SAT...SUPPORTING HIGHS BTWN 65
AND 70 MOST LOCATIONS...WITH PLENTY OF SUNSHINE.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 332 PM EDT THURSDAY...LARGE DOME OF HIGH PRES WL CONT TO DOMINATE
OUR WX FOR FRIDAY NIGHT THRU SAT NIGHT...WITH MAINLY CLR SKIES
AND WARM TEMPS. THE ANTI-CYCLONIC FLW AROUND SFC HIGH PRES
CENTERED ACRS THE MID ATLANTIC STATES WL RESULT IN LLVL WAA THRU
THE WEEKEND. EACH DAY PROGGED 85H AND 925MB TEMPS WARM SEVERAL
DEGREES. PROGGED 925MB TEMPS BTWN 16C AND 18C ON SATURDAY SUPPORT
HIGHS IN THE M/U 70S WITH MOSTLY SUNNY SKIES. GIVEN DRY SFC DWPTS
AND CLR SKIES...TEMPS WL DROP QUICKLY SATURDAY NIGHT WITH LOWS IN
THE U30S/L40S MTNS/NEK TO U40S/L50S CPV/SLV. SEE CLIMATE SECTION
BLW FOR POTENTIAL RECORD HIGH TEMPS ACRS OUR CWA FRO SAT THRU NEXT
WEDS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 307 PM EDT THURSDAY...MDLS CONTINUE TO KEEP LARGE SFC RIDGE
IN PLACE OVER THE NORTHEAST REGION FROM SUNDAY INTO TUESDAY. WILL
BE KEEPING MONDAY MCLR AS APPROACHING BACKDOOR FRNT REMAINS NORTH
OF AREA. LOW PRESSURE SYSTEM MVG UP FROM THE SOUTHEAST HAS BEEN
TRENDING SLOWER OVER THE PAST 24HRS...NOW PUSHING INTO THE AREA
FOR WED/THURS. BETTER CHANCES FOR RAIN APPEAR TO BE THURSDAY AS
ENHANCEMENT FROM TROUGH MVG THRU THE GREAT LKS REGION WILL MERGE
WITH THIS SOUTHERN SYSTEM. W/ WAA FROM THE SOUTH AND SW THRU THE
PERIOD...DESPITE APPROACHING RAIN FOR WED/THURS...DAYTIME TEMPS
10-15F ABV NORMAL ESPECIALLY SUNDAY AND MONDAY AS 925 TEMPS REMAIN
+14C TO +18C.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...MAINLY VFR SKY COND BFR 00Z FRI AND AFT 12Z
FRI W/ SKC-FEW120. BETWEEN 00Z-12Z FRI...RUT/MSS/SLK/MPV WILL SEE
1-3SM IN FG AT TIMES...W/ SLK POSSIBLE DOWN TO 1/2SM FOR A FEW
HRS. WINDS NNW 10-20KTS BECM LGT/VAR TO NEAR CALM BY 00Z FRI.
MSS/SLK WILL BECM SSW 5-10KTS.

OUTLOOK 18Z FRIDAY THROUGH MONDAY...VFR UNDER LARGE RIDGE OF HIGH
PRESSURE. EARLY MORNING LIFR FOG POSSIBLE AT KMPV/KSLK.

&&

.CLIMATE...
AS OF 130 PM EDT THURSDAY...
WITH VERY WARM TEMPERATURES EXPECTED FOR THIS UPCOMING
WEEKEND...SOME RECORD HIGHS MAY BE APPROACHED OR EXCEEDED. BELOW ARE
THE RECORD HIGH TEMPERATURES FOR SAT OCT 8 THROUGH MON OCT 10.

        10/08       10/09       10/10
BTV-    77 (1970)   79 (1970)   81 (1909)
MMN-    68 (1970)   67 (1970)   64 (2003)
1V4-    84 (1963)   89 (1909)   92 (1909)
MPV-    77 (1993)   78 (1970)   80 (1949)
MSS-    80 (1994)   81 (1997)   80 (1970)

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR
     VTZ001-002-005-009.
NY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT FRIDAY FOR
     NYZ028-035.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...JN
AVIATION...BANACOS/JN
CLIMATE...MM
Hazardous weather outlook, Oct 6, 8:09 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
809 AM EDT THU OCT 6 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-071215-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
809 AM EDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Vermont, 2011Frost Advisories in New York, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.